Alert archive / Utah / Wind Advisories in 2006
Wind Advisory 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Apr 16, 2006, 3:34 AM MDT. It took effect at Apr 16, 2006, 12:00 PM MDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2006, 3:34 AM MDT (09:34 UTC)
- In effect from
- Apr 16, 2006, 12:00 PM MDT
- Expired
- Apr 16, 2006, 3:02 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 160934 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 334 AM MDT SUN APR 16 2006 ...STRONG SOUTH WINDS EXPECTED ACROSS WESTERN UTAH THIS AFTERNOON... .SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THIS FRONT WILL MOVE INTO NORTHWEST UTAH THIS EVENING...WITH STRONG NORTHWEST WINDS DEVELOPING BEHIND THIS FRONT THIS EVENING. UTZ015-016-161745- /O.NEW.KSLC.WI.Y.0012.060416T1800Z-060417T0300Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- 334 AM MDT SUN APR 16 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THIS WIND ADVISORY IS FOR WEST CENTRAL AND SOUTHWEST UTAH. SOUTH WINDS OF 30-35 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED TO DEVELOP ACROSS WESTERN UTAH THIS AFTERNOON. THESE WINDS ARE EXPECTED TO DIMINISH TOWARD SUNSET TONIGHT. MOTORISTS TRAVELING ALONG EAST WEST ORIENTED ROUTES SUCH AS HIGHWAY 6 AND HIGHWAY 21 SHOULD BE PREPARED FOR STRONG CROSSWINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UTZ005-161745- /O.NEW.KSLC.WI.Y.0012.060416T1800Z-060417T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 334 AM MDT SUN APR 16 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. THIS ADVISORY IS FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS. STRONG SOUTH WINDS OF 25-35 MPH...WITH GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED TO DEVELOP THIS AFTERNOON...PRIMARILY IMPACTING AREAS ALONG AND SOUTH OF INTERSTATE 80. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA THIS EVENING. AS THIS FRONT PASSES...WINDS WILL BECOME NORTHWEST BUT REMAIN STRONG...GUSTING IN EXCESS OF 45 MPH THROUGH THE EVENING HOURS. THESE WINDS ARE EXPECTED TO DIMINISH BY MIDNIGHT. MOTORISTS ALONG EAST WEST ORIENTED ROADS...SUCH AS INTERSTATE 80...SHOULD BE PREPARED FOR STRONG CROSSWINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SEAMAN
2 follow-up statements
000 WWUS75 KSLC 161612 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1012 AM MDT SUN APR 16 2006 ...STRONG SOUTH WINDS EXPECTED ACROSS WESTERN UTAH THIS AFTERNOON... .SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THIS FRONT WILL MOVE INTO NORTHWEST UTAH THIS EVENING...WITH STRONG NORTHWEST WINDS DEVELOPING BEHIND THIS FRONT. UTZ015-016-170015- /O.CON.KSLC.WI.Y.0012.060416T1800Z-060417T0300Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- 1012 AM MDT SUN APR 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS WIND ADVISORY IS FOR WEST CENTRAL AND SOUTHWEST UTAH. SOUTH WINDS OF 30-35 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED TO DEVELOP ACROSS WESTERN UTAH THIS AFTERNOON. THESE WINDS ARE EXPECTED TO DIMINISH TOWARD SUNSET. MOTORISTS TRAVELING ALONG EAST WEST ORIENTED ROUTES SUCH AS HIGHWAY 6 AND HIGHWAY 21 SHOULD BE PREPARED FOR STRONG CROSSWINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UTZ005-170015- /O.CON.KSLC.WI.Y.0012.060416T1800Z-060417T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 1012 AM MDT SUN APR 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THIS ADVISORY IS FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS. STRONG SOUTH WINDS OF 25-35 MPH...WITH GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED TO DEVELOP THIS AFTERNOON...PRIMARILY IMPACTING AREAS ALONG AND SOUTH OF INTERSTATE 80. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA THIS EVENING. AS THIS FRONT PASSES...WINDS WILL BECOME NORTHWEST BUT REMAIN STRONG...GUSTING IN EXCESS OF 45 MPH THROUGH LATE EVENING. THE WINDS ARE EXPECTED TO DIMINISH TOWARD MIDNIGHT. MOTORISTS ALONG EAST WEST ORIENTED ROADS...SUCH AS INTERSTATE 80...SHOULD BE PREPARED FOR STRONG CROSSWINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BARJENBRUCH
000 WWUS75 KSLC 162102 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 302 PM MDT SUN APR 16 2006 ...STRONG WINDS ACROSS WESTERN UTAH THIS AFTERNOON AND EVENING... .SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THIS FRONT WILL MOVE INTO NORTHWEST UTAH THIS EVENING...WITH STRONG NORTHWEST WINDS DEVELOPING BEHIND THIS FRONT. UTZ005-170500- /O.UPG.KSLC.WI.Y.0012.000000T0000Z-060417T0600Z/ /O.NEW.KSLC.HW.W.0007.060416T2102Z-060417T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 302 PM MDT SUN APR 16 2006 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. THIS HIGH WIND WARNING IS FOR THE SALT FLATS...DUGWAY PROVING GROUND AND SURROUNDING DESERTS OF NORTHWEST UTAH. SOUTH WINDS WILL INCREASE TO 35-45 MPH WITH GUSTS TO AROUND 60 MPH AS A STRONG COLD FRONT APPROACHES. THUNDERSTORMS WILL ACCOMPANY THE FRONT WITH WINDS SHIFTING TO NORTHWEST AT 30-45 MPH BEFORE DECREASING DURING THE EVENING. WINDS MAY GUST TO 70 MPH IN THE VICINITY OF THUNDERSTORMS. MOTORISTS ALONG EAST TO WEST ORIENTED ROADS...SUCH AS INTERSTATES 80 AND 84...SHOULD BE PREPARED FOR STRONG AND SHIFTING CROSSWINDS...MAKING TRAVEL HAZARDOUS. AREAS OF BLOWING DUST ARE ALSO POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ UTZ015-016-170500- /O.UPG.KSLC.WI.Y.0012.000000T0000Z-060417T0300Z/ /O.NEW.KSLC.HW.W.0007.060416T2102Z-060417T0600Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- 302 PM MDT SUN APR 16 2006 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. THIS HIGH WIND WARNING IS FOR WEST CENTRAL UTAH AND THE SOUTHWEST VALLEYS OF UTAH. SOUTH WINDS WILL INCREASE TO 30-45 MPH WITH GUSTS AROUND 60 MPH LATE THIS AFTERNOON AND THIS EVENING AS A STRONG COLD FRONT APPROACHES THE AREA. WINDS WILL SHIFT TO NORTHWEST AT 30-45 MPH AS THE FRONT PASSES AND RAPIDLY DECREASE. WIND GUST TO 70 MPH ARE POSSIBLE NEAR ANY THUNDERSTORMS THIS EVENING. THESE WINDS WILL MAKE DRIVING DIFFICULT. AREAS OF BLOWING DUST ARE ALSO POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ UTZ003-170500- /O.NEW.KSLC.HW.W.0007.060416T2102Z-060417T0600Z/ SALT LAKE AND TOOELE VALLEYS- 302 PM MDT SUN APR 16 2006 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THIS HIGH WIND WARNING IS FOR THE SALT LAKE AND TOOELE VALLEYS. SOUTH WINDS WILL INCREASE TO 30-45 MPH WITH GUSTS AROUND 60 MPH LATE THIS AFTERNOON AND THIS EVENING AS A STRONG COLD FRONT APPROACHES THE AREA. WINDS WILL SHIFT TO NORTHWEST AT 30-45 MPH LATE IN THE EVENING AS THE FRONT PASSES...AND RAPIDLY DECREASE. WIND GUST TO 70 MPH ARE POSSIBLE NEAR ANY THUNDERSTORMS THIS EVENING. THIS STRONGEST WINDS WILL BE IN THE TOOELE VALLEY...RUSH VALLEY AND VERNON AREAS. THESE WINDS WILL MAKE DRIVING DIFFICULT. AREAS OF BLOWING DUST ARE ALSO POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ GIBSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Apr 15, 8:45 PM MDT, 6 hours 49 minutes earlier.
Area forecast discussion, Apr 15, 8:45 PM MDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
845 PM MDT SAT APR 15 2006
.SYNOPSIS...SOUTHERLY FLOW WILL INCREASE TONIGHT AND SUNDAY AHEAD OF
A COLD PACIFIC STORM SYSTEM. A COLD FRONT WILL STALL ACROSS NORTHERN
UTAH SUNDAY AFTERNOON AND INTENSIFY SUNDAY NIGHT. THE COLD FRONT
WILL THEN SWEEP SOUTH AND EAST ACROSS THE REST OF THE AREA MONDAY
MORNING.
&&
.DISCUSSION...FORECAST ON TRACK AND NO EVENING UPDATE NEEDED AT THIS
TIME. SHOWERS ARE STREAMING ACROSS NORTHWEST UTAH WITHIN 700 MB
THERMAL RIDGE. STRONG AND COLD ONSHORE FLOW HAS DEVELOPED TODAY OVER
THE PACIFIC NORTHWEST. EVENING NAM RUN STILL COMING IN BUT HAS
SIMILAR SCENARIO TO EARLY CYCLE. COLD FRONT HAS PUSHED INTO WESTERN
NEVADA. THE FRONT WILL ARRIVE IN NORTHWEST UTAH LATE SUNDAY MORNING
AND MOVE SOUTH TO ABOUT PROVO BY MIDNIGHT SUNDAY NIGHT. THEN THE
BULK OF THE MAIN TROUGH MOVES ACROSS UTAH MONDAY. VERY COLD AIRMASS
STILL EXPECTED WITH THIS SYSTEM WHICH WILL LOWER SNOW LEVELS TO THE
LAKE DURING THE DAY MONDAY. ALSO A COLD ENOUGH AIRMASS FOR LAKE
ENHANCED INSTABILITY MONDAY NIGHT AND TUESDAY MORNING. WILL CONTINUE
THE WINTER STORM WATCH AS CURRENTLY WRITTEN.
&&
.HYDROLOGY...WILL CONTINUE THE FLOOD WARNING FOR EMIGRATION CREEK
THROUGH TONIGHT. HYDROGRAPH HEADED UP AGAIN THIS EVENING. NORMAL
PEAK FROM SNOWMELT THE LAST FEW DAYS HAS BEEN 7-9 PM LOCAL TIME.
CURRENT VALUE OF 2.1 FEET WILL KEEP STAGE ABOVE FLOOD LEVEL THROUGH
THE NIGHT EVEN IF THE NORMAL LOWERING OCCURS STARTING IN THE LATE
EVENING.
&&
.AVIATION...SEE LATEST SLCTAFSLC.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WARNING UNTIL FURTHER NOTICE FOR EMIGRATION CREEK IN SALT
LAKE COUNTY.
WINTER STORM WATCH FOR WASATCH MOUNTAINS AND MOUNTAIN VALLEYS
SUNDAY NIGHT THROUGH MONDAY NIGHT...UTZ006-007-008.
WY...NONE.
&&
GIBSONHazardous weather outlook, Apr 15, 3:45 PM MDT, 11 hours 49 minutes before
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
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:02 PM MDT | High Wind Warning | SLC | 5 hr | |
| Apr 16, 3:57 PM MDT | Heavy Snow Warning | SLC | 41 hr | |
| Apr 16, 3:57 PM MDT | Snow Advisory | SLC | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.